Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 101, NWS Des Moines, IA

May 16, 2017Calhoun County, Pocahontas County, Sac County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 16, 2017, 8:18 PM CDT for Calhoun County, Pocahontas County, Sac County, Iowa. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2017, 8:18 PM CDT (01:18 UTC)
Expired
May 16, 2017, 9:00 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, IA, Pocahontas County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 8:25 PM CDTHAIL 1Fonda, IAPUBLIC REPORTED QUARTER SIZED HAIL IN FONDA, VIA SOCIAL MEDIA.
May 16, 8:50 PM CDTTSTM WND DMGPocahontas, IASTRONG WIND AND HEAVY RAIN LAST NIGHT. MANY STREETS IN TOWN HAVE TREE BRANCHES DOWN, RANGING FROM SMALL STICKS TO BIG, ROUND BRANCHES. TREE SNAPPED AT ONE OF OUR CEMETERIES ON EAST SIDE OF TOWN. STANDING WATER THROUGHOUT TOWN. 3.75 INCHES OF RAIN. TIME ESTIMAT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

557 
WUUS53 KDMX 170118
SVRDMX
IAC025-151-161-170200-
/O.NEW.KDMX.SV.W.0101.170517T0118Z-170517T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
818 PM CDT TUE MAY 16 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Pocahontas County in northwestern Iowa...
  Sac County in west central Iowa...
  Northwestern Calhoun County in west central Iowa...

* Until 900 PM CDT.

* At 817 PM CDT, a severe thunderstorm was located 8 miles southwest
  of Pocahontas, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Sac City, Pocahontas, Laurens, Lake View, Odebolt, Black Hawk Lake,
  Wall Lake, Schaller, Pomeroy, Fonda, Rolfe, Early, Gilmore City,
  Lytton, Palmer, Havelock, Nemaha, Plover, Varina and Pocahontas
  Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4256 9539 4256 9492 4281 9491 4291 9470
      4291 9445 4267 9444 4261 9451 4254 9469
      4222 9507 4226 9523 4239 9533 4247 9532
      4249 9539
TIME...MOT...LOC 0117Z 227DEG 40KT 4266 9480 

HAIL...1.00IN
WIND...60MPH
 
$$

Lee
2 follow-up statements
146 
WWUS53 KDMX 170133
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
833 PM CDT TUE MAY 16 2017

IAC025-151-161-170200-
/O.CON.KDMX.SV.W.0101.000000T0000Z-170517T0200Z/
Pocahontas IA-Sac IA-Calhoun IA-
833 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR POCAHONTAS...SAC AND NORTHWESTERN CALHOUN COUNTIES...

At 833 PM CDT, a severe thunderstorm was located near Pocahontas,
moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters have reported tree damage and 
         quarter sized hail. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sac City, Pocahontas, Laurens, Lake View, Odebolt, Black Hawk Lake,
Wall Lake, Schaller, Pomeroy, Fonda, Rolfe, Early, Gilmore City,
Lytton, Palmer, Havelock, Nemaha, Plover, Varina and Pocahontas
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4256 9539 4256 9492 4281 9491 4291 9470
      4291 9445 4267 9444 4261 9451 4254 9469
      4222 9507 4226 9523 4239 9533 4247 9532
      4249 9539
TIME...MOT...LOC 0133Z 227DEG 40KT 4278 9462 

HAIL...1.00IN
WIND...60MPH
 
$$

Lee
562 
WWUS53 KDMX 170153
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
853 PM CDT TUE MAY 16 2017

IAC025-151-161-170202-
/O.EXP.KDMX.SV.W.0101.000000T0000Z-170517T0200Z/
Pocahontas IA-Sac IA-Calhoun IA-
853 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR POCAHONTAS...SAC AND
NORTHWESTERN CALHOUN COUNTIES WILL EXPIRE AT 900 PM CDT...

New severe thunderstorm warnings have been issued for portions of 
the area where a threat remains.

A severe thunderstorm watch remains in effect until midnight CDT for
north central, northwestern and west central Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect for
930 PM CDT.

LAT...LON 4256 9539 4256 9492 4281 9491 4291 9470
      4291 9445 4267 9444 4261 9451 4254 9469
      4222 9507 4226 9523 4239 9533 4247 9532
      4249 9539
TIME...MOT...LOC 0152Z 227DEG 40KT 4291 9444 

$$

Lee

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:44 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 16, 6:44 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
644 PM CDT Tue May 16 2017

.MESOSCALE DISCUSSION...
Issued at 635 PM CDT Tue May 16 2017

Complex of severe storms now entering western Iowa...and heading
east/northeast. Winds in excess of 80 mph reported at KOAX with
storms moving at 45 mph. HRRR modeling storms to reach western CWA
border between 700 pm and 730 pm...with eventual spread northeast
initially. Effective bulk shear remains 35/45 kts with 2000-3500
J/Kg MLCAPE across most of CWA. Main threat initially should
remain severe wind gust potential/large hail over the west as LCL
remain rather high and low level SRH only 100 m2/s2 not overly
supportive of any tor threat at the moment. Hail and Downdraft
CAPE quite supportive of continued wind/hail threat across most
of the area. /rev

&&

.SHORT TERM.../Tonight through Wednesday/
Issued at 344 PM CDT Tue May 16 2017

It will be an active 24 hours for Iowa.  For this afternoon into
very early evening, storms will fester across northern into western
Iowa due to a couple a bands of weaker theta-e advection moving
across the area.  However not expecting much out of these storms.

The overall pattern shows a broad south to southwest flow across the
state with a deep trough over the southwest United States that will
slowly lift into western Kansas and develop into a closed low by
Wednesday morning. Meanwhile at the surface a frontal boundary
extends from a surface low over Kansas northeastward through NE and
MN.  Out of the upper trough, waves of energy will get ejected from
the base of the trough across the Plains and into the Upper Midwest.
This will help in developing waves along the surface boundary which
will help to initiate storms...some of which are already developing
in KS and NE which will become more widespread as the trough begins
to lift this evening.

Storms are expected to become widespread this evening across the
west into north central Iowa with initiation along the frontal
boundary.  Instability and shear will be sufficient for severe
storms...initially over eastern KS and NE but spreading into
western/northern Iowa between 00Z and 03Z and persisting into
Wednesday morning.  Mesoanalysis already showing signs of a
weakening cap and 2500 to 3000 j/kg of CAPE over the west into north
central Iowa.  Once storms initiate and if the low level jet
develops as models prog it to...robust storms capable of large hail
and damaging wind should push into the state.  There may be a narrow
window for tornadoes but this should mainly be west of the state.
PWAT's are around 1.3 to 1.5 inches so heavy rainfall appears likely
with the strong storms.  Not thinking about a flash flood watch at
this time because much of the area missed out on the heavy rain from
last night so I believe we can take any heavy rainfall tonight.
North of Iowa not so much but we will be monitoring the heavy rain
potential.

On Wednesday the upper low will pivot northeast lifting across Iowa
through the day.  Through this time the surface low will be pivoting
across northwest Iowa dragging a cold front into the state from late
afternoon through the evening.  This will put much of our forecast
area in the warm sector through the day.  The big question for
Wednesday is whether the morning convection and expected cloud cover
through the day will allow us to realize all of the instability that
will be in place across the eastern two thirds or so of the state
(areas ahead of the frontal boundary).  If we get an hour or so of
sun, storms will rapidly develop and if that can happen they will
quickly go severe with all modes of severe weather
possible...including a few tornadoes.  Currently it does look like
there will be a lull in the morning activity before the front moves
in and the afternoon activity begins so if we can recover and get
some sun, it's going to be an active day.  For now the hazardous
weather outlook will be beefed up to include a slight risk and the
appropriate threats.

.LONG TERM.../Wednesday night through Tuesday/
Issued at 344 PM CDT Tue May 16 2017

The pattern looks to remain quite active into the weekend, but later
portions likely not as significant as what has occurred recently.
There will be a pronounced cool down as well with a period of
cooler, drier air anticipated.

Severe weather could be in progress at onset or on the downward
trend with a fairly stacked low pressure system moving through the
Missouri Valley and into NW Iowa.  Both the GFS and NAM still depict
strong deep shear in the newly upgraded Slight Risk area, but
instability will be off its peak with MLCAPEs decreasing from 1-2K
j/kg down into the hundreds. This will be more due to the loss of
low level moisture rather than cooling as the remnants of the Plains
dryline pass through the state. The true cold front still appears to
be north of Iowa through 06z. Some scattered showers may linger
north into Thursday morning but this is mainly driven by lingering
deep moisture rather than forcing, which is neutral to subsident 06-
12z.

Thursday will exit summer-like temperatures with a cooler, drier
period until rain chances increase once again. Attention will turn
to the current WA upper system as it makes its way through the
Rockies and into the central Plains into Friday and early Saturday.
This will spread fairly strongly phased thermodynamic and kinematic
forcing through the Missouri Valley into Iowa late Thursday Night
into Friday morning. The baroclinic zone aloft will reach Iowa with
strong theta-e advection and frontogenetic forcing which will
diminish slightly during the day into Saturday but still be more
than sufficient to sustain precip. Thus have a prolonged period with
likely PoPs. Initially the instability will be rather low and any
convection elevated, however the warm sector does briefly get into
southern and eastern Iowa during the day with strong deep shear so
this window will need to be watched for severe potential.

The system should exit into the end of the weekend, but precip
chances will return once again into Tuesday. The broad mean trough
that will settle into the region after this system will still be in
place with both the GFS and ECMWF showing a short wave dropping from
the Canadian provinces into the northern Plains. There are timing
and strength differences at this range of course, but there is
enough consensus for high end chance PoPs Mon Night into Tue. With
the cool mean trough still in place, much of the forcing will be
kinematic with only weak warm advection and low instability.

&&

.AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/
Issued at 632 PM CDT Tue May 16 2017

Main concern next 6 to 12 hours will be convection...with
additional storms from 15 to 23z Wednesday. Complex of storms
heading into SW Iowa now...expecting to expand northeast toward
KFOD by 03z......KMCW by 05-07z with second push across the south
nearing KDSM from 05-06Z. Have added convective gusts to sites
where more likely...magnitudes may be higher...particularly at
KDSM/KFOD. Storms likely to bring cigs down to MVFR at times with
potential for hail...but uncertainty there and will wait until
storms show more certainty. Active weather to continue to 00z
Thur./rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...REV
SHORT TERM...FAB
LONG TERM...Small
AVIATION...REV
Hazardous weather outlook, May 16, 3:27 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
327 PM CDT Tue May 16 2017

IAZ004-015-023-033-044-172030-
Emmet-Palo Alto-Pocahontas-Sac-Crawford-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms will develop late this afternoon or evening and
persist through much of the night. There is a slight risk of
severe storms mainly this evening with large hail and damaging
wind the main threat. Locally heavy rainfall is likely with the
strongest storms and may cause ponding of water in urban areas and
ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. A few storms may be severe
with large hail and damaging wind the main threat. An isolated
tornado cannot be ruled out.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight.
Spotter activation may be needed Wednesday afternoon.

IAZ006-007-028-039-050-062-074-075-084>086-094>097-172030-
Winnebago-Worth-Bremer-Black Hawk-Tama-Poweshiek-Marion-Mahaska-
Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are expected mainly this evening and tonight. There
is a slight risk for severe storms with damaging wind and large
hail the main threat. Heavy rainfall is possible with the
strongest storms which may cause ponding of water in urban areas
and ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. There is a slight risk for
severe storms. All modes of severe weather are possible.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening into tonight and
again Wednesday afternoon.

IAZ005-016-017-024>027-034>038-045>049-057>061-070>073-081>083-
092-093-172030-
Kossuth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-Butler-
Calhoun-Webster-Hamilton-Hardin-Grundy-Carroll-Greene-Boone-Story-
Marshall-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-
Warren-Adams-Union-Clarke-Taylor-Ringgold-
327 PM CDT Tue May 16 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are likely from late this afternoon but especially
tonight. There is an enhanced risk of severe storms for the
outlook area with damaging wind and large hail the main threats
but an isolated tornado is also possible. Heavy rainfall is
possible with the storms and may cause some ponding of water in
urban areas and in ditches in rural areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are likely Wednesday. There is a slight risk for
severe storms...especially in the afternoon. All modes of severe
weather are possible.

Non-severe thunderstorms are possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and tonight
then again on Wednesday.

FAB

In the hours before

Local storm report, May 16, 4:42 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
442 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 WNW MESERVEY          42.92N 93.50W
05/15/2017  M1.00 INCH       HANCOCK            IA   TRAINED SPOTTER

            TIME ESTIMATED BY RADAR.

&&

BSS
Local storm report, May 16, 4:58 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             2 NW BUFFALO CENTER     43.41N 93.97W
05/15/2017  M1.75 INCH       KOSSUTH            IA   FIRE DEPT/RESCUE

            FROM BUFFALO CENTER FIRE DEPARTMENT. TIME
            ESTIMATED.

&&

BSS
Local storm report, May 16, 7:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
746 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             MANILLA                 41.89N 95.23W
05/16/2017  E1.75 INCH       CRAWFORD           IA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLF BALL SIZED
            HAIL IN THE CITY OF MANILLA.

&&
Local storm report, May 16, 7:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     3 ESE BUCK GROVE        41.90N 95.34W
05/16/2017  E70 MPH          CRAWFORD           IA   TRAINED SPOTTER

&&
Local storm report, May 16, 8:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
811 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     ODEBOLT                 42.31N 95.25W
05/16/2017  E65 MPH          SAC                IA   FIRE DEPT/RESCUE

            60 TO 70 MPH REPORTED BY FIRE DEPT.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:02 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
May 16, 7:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford, Sac49 min
May 16, 7:53 PM CDTSevere Thunderstorm WarningDMXCass37 min
May 16, 7:59 PM CDTTornado WarningDMXCarroll16 min
May 16, 8:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac, Webster45 min
May 16, 8:22 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Dallas, Greene and 1 more38 min
May 16, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright42 min
May 16, 8:50 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Palo Alto, Pocahontas40 min
May 16, 8:57 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie33 min
May 16, 9:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie22 min
May 16, 9:19 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth56 min
May 16, 9:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more49 min
May 16, 9:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story15 min
May 16, 9:42 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story34 min
May 16, 9:49 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth26 min
May 16, 10:13 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story29 min
May 16, 10:15 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Worth33 min
May 16, 10:40 PM CDTSevere Thunderstorm WarningDMXButler, Grundy, Hardin22 min
May 16, 10:46 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 16, 11:19 PM CDTSevere Thunderstorm WarningDMXRinggold, Union26 min
May 17, 12:35 AM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek40 min
May 17, 2:42 PM CDTSevere Thunderstorm WarningDMXDallas, Madison28 min
May 17, 3:02 PM CDTSevere Thunderstorm WarningDMXDallas, Polk43 min
May 17, 3:14 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer27 min
May 17, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Story35 min
May 17, 3:29 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union29 min
May 17, 3:37 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie23 min
May 17, 3:46 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more44 min
May 17, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Marion, Union, Warren and 1 more43 min
May 17, 3:59 PM CDTTornado WarningDMXAppanoose, Monroe46 min
May 17, 4:17 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more43 min
May 17, 4:26 PM CDTSevere Thunderstorm WarningDMXKossuth22 min
May 17, 4:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more63 min
May 17, 4:36 PM CDTTornado WarningDMXMahaska, Monroe, Wapello27 min
May 17, 4:53 PM CDTSevere Thunderstorm WarningDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more67 min
May 17, 5:11 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Webster49 min
May 17, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright59 min
May 17, 5:21 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello39 min
May 17, 5:32 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler43 min
May 17, 5:53 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth34 min
May 17, 6:01 PM CDTSevere Thunderstorm WarningDMXEmmet8 min
May 17, 6:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer9 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.